What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 6:33 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, May 6, 6:33 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
733 PM EDT Fri May 6 2022
.AVIATION...
[Through 00Z Sunday]
Complex of showers and embedded thunderstorms are moving through
southeast GA and northeast FL, expected to arrive at the TAFs this
evening and a few hours past midnight. TEMPO groups are in place
for MVFR TSRA and gusty winds to about 25-35 kt with this activity.
Pending later radar trends, may need to go to IFR conditions as
the activity progress west to east at about 30 kt. MVFR ceilings
are then expected to develop at the northeast FL terminals following
the passage of thunderstorm activity after 08Z, with VFR clouds
redeveloping by 12Z-14Z. Sfc winds will continue breezy about
10-20 kt and gusty at times tonight, and then settling down to
closer to 8-12 kt late and becoming more west- southwest 07Z-12Z,
and then westerly by midday at 12-18 kt and gusting to near 30
kt.
&&
.PREV DISCUSSION [304 PM EDT]...
.Near Term...[through Tonight]...
A prefrontal trough has moved into the area from the west this
afternoon. Convection will continue to initiate on this trough,
as it encounters an unstable airmass in place across the area.
This activity will spread southeast across area through the
afternoon and evening.
The cold front will move inland counties around midnight.
Additional convection is expected to develop ahead of the front,
producing another round of showers and storms that will last
through the overnight hours. The potential will exist across the
area for strong to possibly severe storms this afternoon through
Tonight. The greatest chance for severe storms will be over inland
SE GA, as the loss of diurnal heating as the storms move further
inland will limit potential.
In addition to the potential for strong winds and hail, isolated
tornadoes possible this afternoon into early evening inland.
Lows Tonight will range from the mid 60s over inland SE GA, to the
lower 70s along the coast of NE FL.
.Short Term...[Saturday through Tuesday]...
A few showers will linger over southeastern counties into Saturday
morning. The parent low will be well to the north over VA and NC
Saturday, but a series of troughs will pivot around the back side of
the low and through the region during the day Saturday through the
night, and into Sunday morning. While these post frontal troughs are
expected to pass through dry, they will bring a little added cloud
coverage. Drier air will also advect into the region following the
front. While a warm and above normal day is still forecast for
Saturday, it will be noticeably less humid.
It will also be a gusty day Saturday, due to a deep mixed layer, and
an enhanced pressure gradient. Have increased forecasted winds, but
currently below advisory levels. Model soundings depict winds around
35 kts in upper end of the mixed layer, which could reach ground in
the afternoon in the form of gusts. So, timing of the expected
surface troughs will be important, as the addition of pressure
gradient could bump speeds up. Therefore, wind gusts could reach
wind advisory levels during the late morning and afternoon. At this
time will hold off on the headline, to allow later shifts a better
look at trough timing, and how it corresponds to time of best
mixing.
Cooler and drier air will continue to filter southeast into the area
through Sunday, with high pressure building to the north Sunday
afternoon. Lows Saturday night in the 55 to 60 range will be
common away from the coast. Highs Sunday in the lower to middle
80s is expected.
The low will move off the mid Atlantic coast and stall Sunday. The
region will be influenced by the low to the northeast, and high to
the north through Tuesday. Models diverge in the handling of the
low, but in general drift it toward the south. This will result in
an enhanced onshore flow from the northeast Sunday night through
Tuesday. While the region is expected to be dry, clouds will
increase from the east. With the onshore flow Sunday night through
Tuesday, Temperatures will be coolest at the coast during the day,
and warmest at the coast at night. In general a 5 to 10 degree
temperature contrast between the coast and well inland expected.
Gusty winds can be expected at the coast Monday and Tuesday due to
the gradient between the high and low.
.Long Term...[Tuesday night through Friday]...
Long range models differ in exact handling of low over the western
Atlantic. In general high pressure is expected to remain to the
north this period, as the low moves its way south and southwest
toward the area. Models are consistent in weakening low as it
approaches, but differ on timing of it making to forecast area.
Expect the area to remain dry through Wednesday, with chances
increasing from the east northeast Thursday into Friday. Gusty
conditions will be expected, mainly at the coast.
Once again a range in temperatures from west to east is expected,
due to the onshore flow this period.
.Marine...
A cold front will move southeast across the region Tonight. A series
of troughs will then move southeast over area Saturday through
Sunday morning. High pressure will build to the north Sunday
afternoon. An area of low pressure will drift down the western
Atlantic through next week, with high pressure remaining to the
north. The area of low pressure is forecast to move into area waters
late in the week. The gradient between the high and the low will
result in an enhanced northeast flow next week.
Rip Currents: SE GA Moderate Saturday
NE FL Moderate through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 83 56 78 54 / 40 0 0 0 0
SSI 69 85 63 78 61 / 70 10 0 0 0
JAX 69 88 61 84 61 / 80 10 0 0 0
SGJ 72 89 64 83 65 / 50 20 0 0 0
GNV 70 87 60 86 60 / 80 20 0 0 0
OCF 70 86 64 87 61 / 70 40 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 2 PM EDT Saturday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Special weather statement, May 6, 6:04 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
704 PM EDT Fri May 6 2022
GAZ162-163-350-070000-
Clinch GA-Echols GA-Southern Ware GA-
704 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern Echols,
southeastern Ware and southeastern Clinch Counties through 800 PM
EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Needmore, or 12 miles west of Fargo, moving east at 30 mph.
HAZARD...Wind gusts of 45 to 55 mph, half inch hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida...and southeastern Georgia.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida...and southeastern Georgia.
&&
LAT...LON 3080 8242 3079 8242 3079 8220 3078 8215
3057 8222 3060 8273 3076 8282
TIME...MOT...LOC 2303Z 259DEG 26KT 3065 8279
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, May 6, 6:23 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
723 PM EDT Fri May 6 2022
FLZ021-070000-
Suwannee FL-
723 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of Suwannee County
through 800 PM EDT...
At 723 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Dowling Park, or 10 miles northwest of Mayo,
moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Wellborn, Dowling Park, Obrien, Mcalpin, Luraville, Branford,
Hildreth and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Florida.
&&
LAT...LON 3027 8280 2993 8280 2991 8286 2988 8288
2990 8290 2989 8292 2995 8292 2996 8295
2999 8296 3001 8300 3008 8307 3009 8311
3011 8312 3010 8314 3011 8316 3009 8319
3012 8323 3017 8323 3018 8325 3026 8325
TIME...MOT...LOC 2323Z 259DEG 40KT 3015 8330
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, May 6, 6:39 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
739 PM EDT Fri May 6 2022
FLZ020-023-122-222-070015-
Southern Columbia FL-Baker FL-Hamilton FL-Northern Columbia FL-
739 PM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of western Baker,
northern Columbia and southeastern Hamilton Counties through 815 PM
EDT...
At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Fargo to Luraville. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White Springs, Winfield, Olustee, Suwannee Valley, Belmont and Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM EDT for northern
Florida...and southeastern Georgia.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida.
&&
LAT...LON 3060 8272 3057 8227 3015 8240 3027 8280
TIME...MOT...LOC 2338Z 274DEG 46KT 3057 8262 3011 8315
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, May 6, 7:00 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
800 PM EDT Fri May 6 2022
FLZ021-222-070045-
Southern Columbia FL-Suwannee FL-
800 PM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of southern Columbia and
eastern Suwannee Counties through 845 PM EDT...
At 759 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Live Oak to near Obrien. Movement was east
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Live Oak, Ichetucknee Spring, Columbia, Wellborn, Five
Points, Watertown, Lulu, Obrien and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Florida.
&&
LAT...LON 3033 8297 3017 8246 3010 8246 3008 8251
3006 8253 3003 8253 3001 8257 2998 8257
2996 8253 2994 8253 2997 8296 2999 8296
3001 8298 3001 8300 3003 8301 3005 8303
TIME...MOT...LOC 2359Z 276DEG 40KT 3032 8292 2998 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, May 6, 7:31 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
831 PM EDT Fri May 6 2022
FLZ023-030-122-222-GAZ364-070100-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
Western Charlton GA-
831 PM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of Baker, Union,
southeastern Columbia and south central Charlton Counties through 900
PM EDT...
At 831 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Taylor to Columbia. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Lake Butler, Taylor, Glen St. Mary, Worthington Springs, Palestine
Community, Groves, Providence, Olustee, Upland Pines and Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida...and southeastern Georgia.
&&
LAT...LON 3046 8249 3046 8206 2995 8231 2996 8234
2993 8236 2996 8272
TIME...MOT...LOC 0031Z 265DEG 33KT 3042 8239 3009 8271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, May 6, 8:01 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
901 PM EDT Fri May 6 2022
FLZ023-024-030-031-222-232-425-GAZ364-070145-
Southern Columbia FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-Inland Nassau FL-Bradford FL-Western Charlton GA-
901 PM EDT Fri May 6 2022
...Strong thunderstorms will impact portions of southwestern Nassau,
northern Bradford, southern Baker, Union, northwestern Clay, west
central Duval and south central Charlton Counties through 945 PM
EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Taylor to near Providence.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Starke, Lake Butler, Callahan, Raiford, Macclenny, Glen St. Mary,
Worthington Springs, Palestine Community, Maxville and Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern Florida...and southeastern Georgia.
&&
LAT...LON 2991 8208 2995 8258 3049 8218 3058 8180
TIME...MOT...LOC 0101Z 260DEG 33KT 3044 8215 3001 8250
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KB